Geometric & Functional Analysis GAFA

, Volume 3, Issue 2, pp 107–156 | Cite as

Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations

Part I: Schrödinger equations
  • J. Bourgain


Evolution Equation Nonlinear Evolution Nonlinear Evolution Equation Lattice Subset Restriction Phenomenon 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BP]E. Bombieri, J. Pila, The number of integral points on arcs and ovals, Duke Math. J. 59, 337–357 (1989).Google Scholar
  2. [Bo1]J. Bourgain, On λ(p)-subsets of squares, Israel J. Math. 67:3 (1989), 291–311.Google Scholar
  3. [Bo2]J. Bourgain, Exponential sums and nonlinear Schrödinger equations, in this issue.Google Scholar
  4. [CW]T. Cazenave, F. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation inH 3, Nonlinear Analysis, Theory Methods and Applications 14:10 (1990), 807–836.Google Scholar
  5. [GiV]J. Ginibre, G. Velo, The global Cauchy problem for the nonlinear Schrödinger equation, H. Poincaré Analyse Non Linéaire 2 (1985), 309–327.Google Scholar
  6. [Gr]E. Grosswald, Representations of Integers as Sums of Squares, Springer-Verlag (1985).Google Scholar
  7. [K1]T. Kato, StrongL p-solutions of the Navier-Stokes equations inR m with applications to weak solutions, Math. Z 187 (1984), 471–480.Google Scholar
  8. [K2]T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Physique Théorique 46 (1987), 113–129.Google Scholar
  9. [K3]T. Kato, On the Cauchy problem for the (generalized) Korteweg-de Vries equation, Advances in Math. Suppl. Studies, Studies in Applied Math. 8 (1983), 93–128.Google Scholar
  10. [KePoVe1]C. Kenig, G. Ponce, L. Vega, Well-posedness of the initial value problem for the Korteweg-de Vries equation, J. AMS 4 (1991), 323–347.Google Scholar
  11. [KePoVe2]C. Kenig, G. Ponce, L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction principle, preprint.Google Scholar
  12. [KruF]S. Kruzhkov, A. Faminskii, Generalized solutions of the Cauchy problem for the Korteweg-de Vries equation, Math. USSR Sbornik 48 (1984), 93–138.Google Scholar
  13. [L]P. Lax, Periodic solutions of the KDV equations, Comm. Pure and Applied Math. 28, 141–188 (1975).Google Scholar
  14. [LeRSp]J. Lebowitz, H. Rose, E. Speer, Statistical Mechanics of the Nonlinear Schrödinger Equation, J. Statistical Physics 50:3/4 (1988), 657–687.Google Scholar
  15. [MTr]H.P. McKean, E. Trubowitz, Hill's operator and hyperelliptic function theory in the presence of infinitely many branch points, Comm. Pure Appl. Math. 29 (1976), 143–226.Google Scholar
  16. [MiGKr]R. Miura, M. Gardner, K. Kruskal, Korteweg-de Vries Equation and Generalizations II. Existence of Conservation Laws and Constant of Motion, J. Math. Physics 9:8 (1968), 1204–1209.Google Scholar
  17. [PosTr]J. Poschel, E. Trubowitz, Inverse Spectral Theory, Academic Press 1987.Google Scholar
  18. [Sj]A. Sjöberg, On the Korteweg-de Vries equation: existence and uniqueness, J. Math. Anal. Appl. 29 (1970), 569–579.Google Scholar
  19. [St]R. Strichartz, Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations, Duke Math. J. 44 (1977), 705–714.Google Scholar
  20. [T]P. Tomas, A restriction for the Fourier transform, Bull. AMS 81 (1975), 477–478.Google Scholar
  21. [Tr]E. Trubowitz, The inverse problem for periodic potentials, Comm. Pure Appl. Math. 30 (1977), 325–341.Google Scholar
  22. [Ts]Y. Tsutsumi,L 2-solutions for nonlinear Schrödinger Equations and nonlinear groups, Funkcialaj Ekvacioj 30 (1987), 115–125.Google Scholar
  23. [Vi]I.M. Vinogradov, The Method of Trigonometric Sums in the Theory of Numbers, Intersciences, NY (1954).Google Scholar
  24. [ZS]V. Zakharov, A. Shabat, Exact theory of two-dimenional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Soviet Physics JETP 34:1, 62–69 (1972).Google Scholar

Copyright information

© Birkhäuser Verlag 1993

Authors and Affiliations

  • J. Bourgain
    • 1
  1. 1.IHESBures sur YvetteFrance

Personalised recommendations